Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 129, NWS Cheyenne, WY

June 24, 2013Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2013, 7:20 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 7:20 PM MDT (01:20 UTC)
Expired
Jun 24, 2013, 7:45 PM MDT
In force
25 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 185 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:40 PM MDTHAIL 1.517 Wnw Hemingford, NE
Jun 24, 7:52 PM MDTHAIL 0.2515 W Hemingford, NEWITH 0.50 RAIN IN ABOUT 15 MIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS55 KCYS 250120
SVRCYS
NEC013-045-165-250145-
/O.NEW.KCYS.SV.W.0129.130625T0120Z-130625T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 745 PM MDT

* AT 716 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLAHERTYS
  CORNER...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
  CENTRAL SIOUX...NORTHWESTERN BOX BUTTE AND SOUTHWESTERN DAWES
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359
TIME...MOT...LOC 0120Z 260DEG 27KT 4234 10346

HAIL...1.00IN
WIND...60MPH

$$

JAMSKI
3 follow-up statements
989 
WWUS55 KCYS 250133
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT MON JUN 24 2013

NEC013-045-165-250145-
/O.CON.KCYS.SV.W.0129.000000T0000Z-130625T0145Z/
BOX BUTTE NE-DAWES NE-SIOUX NE-
733 PM MDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL
745 PM MDT...

AT 728 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 20 MILES 
WEST OF HEMINGFORD...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL SIOUX...NORTHWESTERN BOX BUTTE AND SOUTHWESTERN DAWES
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359
TIME...MOT...LOC 0132Z 260DEG 27KT 4235 10334

HAIL...1.00IN
WIND...60MPH

$$

JAMSKI
148 
WWUS55 KCYS 250150
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT MON JUN 24 2013

NEC013-045-165-250200-
/O.EXP.KCYS.SV.W.0129.000000T0000Z-130625T0145Z/
BOX BUTTE NE-DAWES NE-SIOUX NE-
750 PM MDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX...
SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359
TIME...MOT...LOC 0133Z 260DEG 27KT 4235 10333

$$

JAMSKI
727 
WWUS55 KCYS 250151 CCA
SVSCYS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT MON JUN 24 2013

NEC013-045-165-250200-
/O.EXP.KCYS.SV.W.0129.000000T0000Z-130625T0145Z/
BOX BUTTE NE-DAWES NE-SIOUX NE-
751 PM MDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX...
SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER 
INFORMATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359
TIME...MOT...LOC 0133Z 260DEG 27KT 4235 10333

$$

JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:18 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 24, 5:18 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT MON JUN 24 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 301 PM MDT MON JUN 24 2013

SHOWERS AND THUNDERSTORMS WERE OVER THE NORTH THIRD OF THE CWA
EARLY THIS AFTERNOON AFTER FORMING ON THE NORTHERN LARAMIE RANGE.
AS THE ACTIVITY MOVES TO THE NORTHEAST IT WILL MOVES INTO A
BETTER ENVIRONMENT FOR STRONGER STORMS OVER THE NORTHEAST CORNER
OF THE CWA. FURTHER SOUTH AND WEST...MIXING HAS DRIED THE
BOUNDARY LAYER AND SHOULD LIMIT ANY STORM DEVELOPMENT. EARLY THIS
AFTERNOON A WARM FRONT WAS OVER THE NORTH EAST THIRD OF THE CWA.
THE ACTIVITY WILL BE AHEAD OF A SHORTWAVE TROUGH CURRENTLY OVER
EASTERN WYOMING. THAT FEATURE WILL BE EAST OF THE CWA BY LATE
EVENING. A COLD FRONT WILL THEN MOVE ACROSS THE REGION TONIGHT.

THE DRY AIR WILL SPREAD OVER THE ENTIRE CWA BEHIND THE FRONT
TONIGHT AND THEN PERSIST THROUGH TUESDAY. HOWEVER...ANOTHER
SHORTWAVE TROUGH OVER THE GREAT BASIN EARLY THIS AFTERNOON WILL
MOVE OVER THE CWA TONIGHT. SOME SHOWERS ARE ASSOCIATED OVER IDAHO
AND ALONG THE UTAH AND NEVADA BORDER CURRENTLY. AFTER A BRIEF BREAK
IN THE CLOUDS...MID AND HIGH LEVEL CLOUDS WILL INCREASE AS THE
FEATURE APPROACHES. SOME MODELS EVEN DEVELOP QPF OVER THE
PANHANDLE LATER TONIGHT. THAT WILL NEED TO BE WATCHED BUT WILL
LEAVE ONLY LOW POPS IN THAT AREA FOR LATER TONIGHT.

THE REST OF THE FORECAST WILL BE VERY WARM AND DRY FOR THE CWA AS
HEIGHTS ALOFT BUILD OVER THE ROCKIES. BY 00Z THURSDAY...A BROAD
RIDGE ALOFT WILL BE OVER THE CWA. TEMPERATURES WILL BE SLIGHTLY
COOLER ON TUESDAY BEHIND THE FRONT AND THEN REBOUND FOR WEDNESDAY.
THE TRANSITION TO MORE FIRE WEATHER CONCERNS CONTINUES FOR THE
ENTIRE CWA ON TUESDAY AND WEDNESDAY. GUSTY WINDS WILL CONTINUE
EARLY THIS EVENING OVER THE CWA AND THEN PICK BACK UP AGAIN LATER
TONIGHT WITH THE FRONTAL PASSAGE. ON TUESDAY...WEST TO NORTHWEST
WINDS WILL GUST AS 40 MPH OVER MUCH OF THE CWA. SOME MODELS DEVELOP
SOME QPF CENTERED OVER THE SOUTHERN LARAMIE RANGE WEDNESDAY
AFTERNOON. AT THIS TIME...MOISTURE APPEARS THAT IT WILL BE TOO
LIMITED FOR MUCH IN THE WAY OF SHOWERS AND THUNDERSTORMS FOR THAT
PERIOD.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 301 PM MDT MON JUN 24 2013

THE LARGE RIDGE ALOFT WILL REMAIN OVER THE ROCKIES THROUGH EARLY
NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL DURING THAT TIME. THEY
WILL BE MODERATED BY AN INCREASE IN MID AND UPPER LEVEL MOISTURE
STARTING AS EARLY AS FRIDAY AS WELL AS LIGHT EASTERLY BOUNDARY
LAYER WINDS EAST OF THE LARAMIE RANGE. WILL CONTINUE THE LOW POPS
FOR THE WEEKEND AND EARLY NEXT WEEK DUE TO THE INCREASE IN
MOISTURE AND SURFACE CONVERGENCE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON)
ISSUED AT 518 PM MDT MON JUN 24 2013

VFR EXPECTED OVER ALL TERMINALS THROUGH THE PERIOD WITH HIGH CLOUDS
PASSING ACROSS...THOUGH A FEW TSTRMS WILL AFFECT THE KCDR AREA EARLY
THIS EVENING.  SFC FRONT WILL PASS ACROSS THE AREA OVERNIGHT WITH
GUSTY WESTERLY SFC WINDS EXPECTED ON TUESDAY BEHIND THIS FRONT.

&&

.FIRE WEATHER...
ISSUED AT 301 PM MDT MON JUN 24 2013

VERY WARM AND DRY WEATHER WILL CONTINUE OVER THE CWA THROUGH THE
WEEKEND AS HIGH PRESSURE ALOFT WILL BE CENTERED OVER THE ROCKIES.
SOME LATE DAY SHOWERS AND STORMS WILL AFFECT THE REGION THIS
WEEKEND AND EARLY NEXT WEEK AS MID AND UPPER LEVEL MOISTURE
INCREASES. THE ADDITIONAL CLOUD COVER WILL AID IN MODERATING
TEMPERATURES DURING THAT TIME. WESTERLY SURFACE WINDS WILL BE
GUSTY THROUGH THE EARLY EVENING AND THEN AGAIN LATER TONIGHT.
A COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT AND WILL CREATE
WESTERLY SURFACE WINDS GUSTING AS HIGH AS 40 MPH FOR TUESDAY.

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ON
TUESDAY OVER PARTS OF SOUTHEAST WYOMING. HOWEVER...FUELS IN MANY
AREAS ARE STILL SLOWLY DRYING AND NOT QUITE READY TO SUPPORT FIRE
GROWTH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...WEILAND
LONG TERM...WEILAND
AVIATION...RE
FIRE WEATHER...WEILAND
Hazardous weather outlook, Jun 24, 10:35 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT MON JUN 24 2013

WYZ104-105-109>115-251300-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1035 AM MDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS WILL GUST AS HIGH AS 40 MPH INTO THE EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED
THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101>103-106>108-116>119-251300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1035 AM MDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL FORM ALONG THE LARAMIE RANGE BY MID
AFTERNOON AND THEN MOVE NORTHEAST. ANY STORMS THAT FORM WILL BE WEAK
WITH THE MAIN WEATHER ASSOCIATED BEING BRIEF WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-251300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1035 AM MDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF
THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS OVER SIOUX...DAWES...BOX BUTTE AND MORRILL COUNTIES
MAY BECOME SEVERE. HAIL TO ONE INCH IN DIAMETER...STRONG WIND GUSTS
AND HEAVY RAIN WILL BE POSSIBLE WITH THOSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVITY MAY BE NEEDED
LATE THIS AFTERNOON AND EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jun 24, 4:30 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT MON JUN 24 2013

NEZ002-242315-
DAWES NE-
430 PM MDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES COUNTY UNTIL
515 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRAWFORD...OR 20 MILES WEST OF CHADRON...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WHITNEY LAKE AROUND 435 PM MDT.
WHITNEY AROUND 440 PM MDT.
CHADRON AIRPORT AROUND 505 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4300 10322 4280 10296 4261 10341 4279 10348
TIME...MOT...LOC 2228Z 227DEG 20KT 4275 10336

JAMSKI
Special weather statement, Jun 24, 4:53 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT MON JUN 24 2013

NEZ002-242345-
DAWES NE-
453 PM MDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 545 PM
MDT...

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
WHITNEY LAKE TO 10 MILES SOUTHEAST OF CRAWFORD...AND MOVING EAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
CHADRON AIRPORT AROUND 510 PM MDT.
CHADRON CAMPGROUND AND CHADRON AROUND 520 PM MDT.
RED CLOUD CAMPGROUND AND CHADRON ST PARK AROUND 525 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4298 10284 4257 10292 4255 10336 4293 10331
TIME...MOT...LOC 2254Z 256DEG 23KT 4288 10321 4258 10326

JAMSKI
Local storm report, Jun 24, 5:42 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             8 SW CHADRON            42.75N 103.11W
06/24/2013  E0.88 INCH       DAWES              NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Jun 24, 5:50 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT MON JUN 24 2013

NEZ002-250030-
DAWES NE-
550 PM MDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES COUNTY UNTIL
630 PM MDT...

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF BOX BUTTE CAMPGROUND...OR 19
MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CHADRON CAMPGROUND...RED CLOUD CAMPGROUND AND CHADRON STATE PARK
AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4285 10307 4265 10277 4244 10314 4257 10331
TIME...MOT...LOC 2349Z 223DEG 19KT 4260 10316

JAMSKI
Special weather statement, Jun 24, 6:32 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
632 PM MDT MON JUN 24 2013

NEZ002-003-096-250115-
BOX BUTTE NE-DAWES NE-SOUTH SIOUX NE-
632 PM MDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 715 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 34 MILES NORTHWEST OF ALLIANCE...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MARSLAND AROUND 710 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4256 10339 4237 10305 4226 10346 4233 10353
TIME...MOT...LOC 0031Z 226DEG 12KT 4235 10344

JAMSKI
Special weather statement, Jun 24, 7:15 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT MON JUN 24 2013

NEZ002-003-095-096-250145-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
715 PM MDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 745 PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 32 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MARSLAND AROUND 740 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4253 10327 4225 10317 4226 10358 4239 10363
TIME...MOT...LOC 0115Z 261DEG 23KT 4232 10351

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:32 PM MDTSpecial Weather StatementCYSBox Butte43 min
Jun 24, 7:15 PM MDTSpecial Weather StatementCYSSioux30 min
Jun 24, 7:48 PM MDTSevere Thunderstorm WarningCYSBox Butte42 min
Jun 24, 8:21 PM MDTSpecial Weather StatementCYSBox Butte39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.